What causes skin irritation, fever and severe headache while treating hypothyroidism?

default
Posted on Mon, 15 Jun 2015 in Medicines and Side Effects
Question: Hello Doctor, I have hypo thyroid for last 4 years & am under medication of Thyrox 100 mg. Recently i had some skin irritation, my dermatologist prescribed to take dapson 100 mg which i got huge allergy in 20 days ended up with fever & high head ache. Now they have prescribed to take steroid (wysolone 10 mg) for 15 days, after taking this, Now i lost 5 kgs of weight & still am feeling drowsiness.
Seek your advice.
doctor
Answered by Dr. Ajish TP 3 hours later
Brief Answer:
Please check your blood sugar and liver function

Detailed Answer:
Hi,

Welcome to HCM. Thanks for posting question. I understand your concerns.

You might be having Stevens XXXXXXX syndrome or Toxic epidermal necrolysis which is a rare side effect of medication like Dapsone. The treatment of this condition is anti histamines (avil, cetrizine etc) and steroids. It usually takes some weeks or even months to recover back to normal.

Weight loss and tiredness while on steroids could be due to fluctuation in blood sugar values or deficiency of vitamin D and calcium. So check your blood sugars, blood routine and liver function tests.

Hope I have answered your question. If you have any further questions I will be happy to help you.

Regards
Dr Ajish TP
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ajish TP

Endocrinologist

Practicing since :2002

Answered : 819 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Anti histamines

doctor1 MD

I have severe chest and back pain , a cough, nasal congestion and diarrhea . It is hard to take a breath. What do you think is going on? I have...

doctor1 MD

Can you please give me an idea of what the attached blood report indicates - allergies? Urine Infection? etc. the Uric Acid and IgE (whatever that...

doctor1 MD

My son is 6 month and 17 days old . Every day he has one new pimple in his body. The photo of same is attached .

doctor1 MD

Hi, I regularly battle with sinus. I have just been on a three day course antibiotics and my headaches still persists. The pain is mainly above my...

doctor1 MD

Hi I have a a skin rash on my arm all spots very dry the spots had colour and bled when I scratched them. they are now clear still raised spots and...

doctor1 MD

hi i have a sister who is 29 yrs old, she is getting recurrent itching followed by swelling of lips , hand and over the knees. this seems to happen...

Get personalised answers from verified doctor in minutes across 80+ specialties

196 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2